MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Use of Device Problem (1670); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex biliary rx uncovered stent was to be implanted in the bile duct to treat a malignant stricture due to pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, there was difficulty advancing the delivery system up into the biliary duct.The device was removed form the patient and the procedure was cancelled.The patient was sent to interventional radiology for percutaneous drainage.There were no patient complications reported due to this event.Note: it was reported that the wallflex biliary rx uncovered stent was to be implanted through the cell of a duodenal stent.However, the wallfex biliary rx uncovered stent system instructions for use (ifu) states, warning: passing a second stent delivery system, through a just deployed stent is not recommended and could cause the stent to dislodge.The user did not take note of the warning set forth in the ifu.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on october 04, 2022.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf impact code f05 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on august 24, 2022 that a wallflex biliary rx uncovered stent was to be implanted in the bile duct to treat a malignant stricture due to pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, there was difficulty advancing the delivery system up into the biliary duct.The device was removed form the patient and the procedure was cancelled.The patient was sent to interventional radiology for percutaneous drainage.There were no patient complications reported due to this event.Note: it was reported that the wallflex biliary rx uncovered stent was to be implanted through the cell of a duodenal stent.However, the wallfex biliary rx uncovered stent system instructions for use (ifu) states, warning: passing a second stent delivery system, through a just deployed stent is not recommended and could cause the stent to dislodge.The user did not take note of the warning set forth in the ifu.Additional information received on october 04, 2022: it was reported that during the procedure the delivery catheter kept bending.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carol morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15414995
Report Number3005099803-2022-05287
Device Sequence Number15070393
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public08714729756231
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570640
Device Catalogue Number7064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown